MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD NON-HEATED ADULT BREATHING CIRCUIT; BZO

FISHER & PAYKEL HEALTHCARE LTD NON-HEATED ADULT BREATHING CIRCUIT; BZO
Model Number RT134
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: the complaint rt134 non-heated adult breathing circuit was returned to fisher & paykel healthcare in (b)(4) for evaluation.It was pressure tested and subsequently submerged in a water bath to test for leak.Results: pressure testing revealed that the circuit was out of specification.The water bath test revealed that the leak was through the connection between the lid and bowl of both water traps.Conclusion: the water trap of the breathing circuit consists of two parts, a lid and a bowl, which can be separated to allow the caregiver to empty the water trap.All breathing circuits are pressure tested for leaks during production and those that fail are rejected.This suggests that any leak must have developed after the breathing circuit was released for distribution, during transport, storage or use, possibly by distortion of the water trap when the bowl was connected.The user instructions that accompany the rt134 adult breathing circuit state the following: - check all connections are tight before use.- perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.- set appropriate ventilator alarms.The hospital staff correctly checked the breathing circuit before patient use, which is in line with our user instructions.
 
Event or Problem Description
A hospital in (b)(6) reported via a distributor that an rt134 adult breathing circuit failed the ventilator leak test.This was found before use on a patient.

Brand Name
NON-HEATED ADULT BREATHING CIRCUIT
Common Device Name
BZO
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key6746095
Report Number9611451-2014-00669
Device Sequence Number919889
Product Code BZO
UDI-Device Identifier09420012430533
UDI-Public(01)09420012430533(10)2100125338(11)161220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT134
Device Catalogue NumberRT134
Device Lot Number2100125338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2017
Initial Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SERVO-I VENTILATOR